Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 774, NWS Jackson, MS

November 24, 2001Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 24, 2001, 1:52 PM CST for Forrest County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 24, 2001, 1:52 PM CST (19:52 UTC)
Expired
Nov 24, 2001, 2:30 PM CST
In force
38 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Forrest County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1625 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
2.3
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WUUS54 KJAN 241954
SVRJAN
MSC035-242030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CST SAT NOV 24 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 230 PM CST

* AT 152 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM JUST ENTERING FAR SOUTHWEST FORREST COUNTY
  ...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL FORREST COUNTY 

A TORNADO WATCH IS ALSO IN EFFECT AS CONDITIONS ARE FAVORABLE FOR 
DEVELOPMENT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE 
THUNDERSTORMS. PERSONS IN SOUTHERN FORREST COUNTY NEED TO BE AWARE 
OF DETORIATING CONDITIONS THROUGH 230 PM CST. 

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM ALONG WITH TORRENTIAL RAINFALL.

LAT...LON 3123 8933 3092 8932 3093 8913 3123 8915

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 3:40 AM CST, 10 hours 12 minutes earlier.

Area forecast discussion, Nov 24, 3:40 AM CST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 AM CST SAT NOV 24 2001

REF. SPC WW 814...
STRONG SOUTHERLY VEERING FLOW CONTINUING OVER THE LOWER MISSISSIPPI
VALLEY REGION AHEAD OF SYNOPTIC SQUALL LINE FROM ERN AR TO SE TX.
SBCAPES HOLDING IN THE 500-1500J/KG RANGE WITH BRN SHEAR VALUES OF
60-90 AND 0-1KM STORM RELATIVE HELICITIES 300-400M*M/S*S AHEAD OF
THE LINE. MESOETA APPEARS TO HAVE A BEST HANDLE ON CURRENT
CONVECTIVE SITUATION(AVN TOO FAST) AND WILL FOLLOW META CLOSELY FOR
DETAILS THROUGH THIS EVENING. RAINFALL AMOUNTS OF 1/2 TO 1 INCH
MOST PROBABLE WITH PASSAGE OF LINE.

EXPECT SQUALL LINE TO PROGRESS TO NEAR I-55 BY EARLY AFTERNOON AND
PASS THROUGH SERN MS BY DARK. DEGREE OF AFTERNOON HEATING WILL PLAY
MAJOR ROLE IN ADDITIONAL SEVERE WEATHER POTENTIAL DURING THE
DAYLIGHT HOURS. ALSO LOOK FOR MORE UNIDIRECTIONAL FLOW TO DEVELOP
DURING THE AFTERNOON AS LINEAR MODE OF SEVERE THREAT SHOULD DOMINATE
BY THAT TIME. NO REAL COLD AIR WITH THIS PACIFIC FRONT AND WEAK
SURFACE RIDGE MOVES NEWD FROM TX TONIGHT AND SUNDAY ALLOWING A
TEMPORARY DRYING OUT PERIOD. MID-UPPER FLOW REMAINS SWLY THROUGH
MONDAY WHEN RETURN LOW LEVEL MOISTURE GETS GOING AGAIN.

NEXT MID LEVEL SHORTWAVE ROTATES THROUGH THE OZARKS MONDAY NIGHT
INTO TUESDAY BRINGING ANOTHER QUICK ROUND OF SHRA/TSRA TO MS. MEAN
LONGWAVE TROUGH STUCK IN THE CENTRAL CONUS WILL BRING ANOTHER STRONG
TROUGH THROUGH IT/S BASE ON WEDNESDAY WITH A POTENTIAL FOR EVEN
HEAVIER RAINFALL. FINALLY...IN THE MEDIUM RANGE...WE SHOULD GET
MAJOR COLD FRONTAL PASSAGE WITH HIGHS NEXT THURSDAY AND FRIDAY SOME
15-20 DEGREES BELOW CLIMATOLOGY.

PRELIM NUMBERS...
JAN 75/48/71/51/74 720-4
MEI 77/51/71/52/74 750-4

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Local storm report, Nov 24, 8:15 AM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
815 AM CST SAT NOV 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 AM    3NW MADISON                 MS   TORNADO
11/24/01   MADISON                          *** 18 INJ ***
                                            POSSIBLE TORNADO WITH
                                            60 HOMES DAMAGED OR
                                            DESTROYED REPORTED BY
                                            MADISON COUNTY S.O.
Special weather statement, Nov 24, 11:13 AM CST, 2 hours 39 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1113 AM CST SAT NOV 24 2001

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL OCCUR FOR THE REMAINDER OF
THE AFTERNOON ALONG AND EAST OF MACON...MAGEE...MONTICELLO LINE.
THE MAIN THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL.

IN ADDITION...THE THREAT OF A FEW STRONG TORNADOES WILL OCCUR
ALONG AND EAST OF A PHILADELPHIA...FOREST...COLLINS
LINE...INCLUDING THE CITIES OF MERIDIAN...LAUREL...COLUMBIA AND
HATTIESBURG.

THUNDERSTORMS SHOULD DIMINISH FROM THE WEST BY LATE AFTERNOON AND
EARLY TONIGHT AS THE APPROACHING COLD FRONT PASSES THE REGION.

RESIDENTS NEED TO KEEP ABREAST OF THIS DEVELOPING SEVERE WEATHER
SITUATION TODAY. THESE STORMS WILL LIKELY BE MOVING NORTHEAST AT
40 TO 50 MPH...AND BE DIFFICULT TO SEE DUE TO THEIR RAPID
MOVEMENT AND LOW CLOUDS. STAY TUNED TO NOAA WEATHER RADIO
STATIONS FOR FURTHER UPDATES.

ACTIVATION OF STORM SPOTTERS...HAM RADIO...AND EMERGENCY
MANAGEMENT PERSONNEL WILL BE NECESSARY.  MAKE SURE SPOTTERS ARE
ACTIVATED IN THE REGION UNTIL THE STORMS MOVE THROUGH.

...NON PRECIPITATION...
IN RESPONSE TO THE APPROACHING STRONG STORM SYSTEM...WINDS OF 15
TO 25 MPH WILL BE POSSIBLE MAINLY EAST OF A WINONA TO JACKSON TO
BROOKHAVEN   LINE.

BOATERS ON AREA LAKES AND OUTDOOR ENTHUSIASTS WILL NEED TO USE
CAUTION AS A FEW GUSTS MAY APPROACH 30 MPH...ESPECIALLY IN
EASTERN MISSISSIPPI.
HIGH PROFILE VEHICLES ON EAST TO WEST HIGHWAYS WILL BE MOST
SUSCEPTIBLE TO THE GUSTY CROSS WINDS. THE WINDS SHOULD BECOME
WEST AND DIMINISH DURING THE EVENING AND OVERNIGHT HOURS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Nov 24, 11:37 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1137 AM CST SAT NOV 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 AM    8NE MACON                 MS   TORNADO
11/24/01   NOXUBEE                        NUMEROUS TREES DOWN
                                          BUSINESS/BUILDING
                                          DAMAGEDREPORTED BY
                                          NOXUBEE COUNTY EMA.
Special weather statement, Nov 24, 12:39 PM CST, 1 hour 13 minutes before
WATCH NOTIFICATION FOR TORNADO WATCH 818...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CST SAT NOV 24 2001

MSZ030-033-038-044-049-050-055-062-063-242100-
THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION
OF TORNADO WATCH 818. COUNTIES CLEARED INCLUDE:

IN NORTH MISSISSIPPI:
CLAY...OKTIBBEHA...

IN CENTRAL MISSISSIPPI:
WINSTON...LEAKE...RANKIN...SCOTT...SIMPSON...

IN SOUTH MISSISSIPPI:
LINCOLN...LAWRENCE...

THIS INCLUDES THE CITIES OF...BRANDON...BROOKHAVEN...CARTHAGE...
FOREST...LOUISVILLE...MENDENHALL...MONTICELLO...STARKVILLE...
WEST POINT...

MSZ031-039-045-046-051-052-056>058-064>066-072>074-242100-
TORNADO WATCH 818 REMAINS VALID UNTIL 300 PM CST SATURDAY FOR THE
FOLLOWING COUNTIES:

IN NORTH MISSISSIPPI:
LOWNDES...

IN CENTRAL MISSISSIPPI:
NOXUBEE...NESHOBA...KEMPER...NEWTON...LAUDERDALE...SMITH...JASPER...
CLARKE...

IN SOUTH MISSISSIPPI:
JEFFERSON DAVIS...COVINGTON...JONES...MARION...LAMAR...FORREST...

THIS INCLUDES THE CITIES OF...BAY SPRINGS...COLLINS...COLUMBIA...
COLUMBUS...DE KALB...DECATUR...HATTIESBURG...LAUREL...MACON...
MERIDIAN...PHILADELPHIA...PRENTISS...PURVIS...QUITMAN...RALEIGH...
Local storm report, Nov 24, 12:51 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CST SAT NOV 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1202 PM    STONEWALL                 MS   TORNADO
11/24/01   CLARKE                         PUBLIC SPOTTED TORNADO IN
                                          STONEWALL. KNOCKED DOWN
                                          TREES, POWER LINES AND
                                          PHONE LINES.
Special weather statement, Nov 24, 12:58 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1258 PM CST SAT NOV 24 2001

MSZ031-039-045-046-051-052-056>058-064>066-072-241940-
CLARKE-COVINGTON-JASPER-JEFFERSON DAVIS-JONES-KEMPER-LAUDERDALE-
LOWNDES-MARION-NESHOBA-NEWTON-NOXUBEE-SMITH-

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A LARGE
PORTION OF TORNADO WATCH NO. 818. COUNTIES CLEARED INCLUDE:

IN NORTH MISSISSIPPI:
LOWNDES...

IN CENTRAL MISSISSIPPI:
NOXUBEE...NESHOBA...KEMPER...NEWTON...LAUDERDALE...SMITH...JASPER...
CLARKE...

IN SOUTH MISSISSIPPI:
JEFFERSON DAVIS...COVINGTON...JONES...MARION...

THIS INCLUDES THE CITIES OF...BAY SPRINGS...COLLINS...COLUMBIA...
COLUMBUS...DE KALB...DECATUR...LAUREL...MACON...MERIDIAN...
PHILADELPHIA...PRENTISS...QUITMAN...RALEIGH...

MSZ073-074-241940-
FORREST-LAMAR-

TORNADO WATCH 818 REMAINS VALID UNTIL 300 PM CST
SATURDAY FOR THE FOLLOWING COUNTIES:

IN SOUTH MISSISSIPPI:
LAMAR...FORREST...

THIS INCLUDES THE CITIES OF...HATTIESBURG AND PURVIS.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 1:42 AM CSTTornado WarningJANBolivar, Washington48 min
Nov 24, 2:24 AM CSTTornado WarningJANBolivar, Sunflower51 min
Nov 24, 3:25 AM CSTTornado WarningJANIssaquena35 min
Nov 24, 3:46 AM CSTSevere Thunderstorm WarningJANWarren44 min
Nov 24, 3:51 AM CSTSevere Thunderstorm WarningJANSharkey, Washington39 min
Nov 24, 4:18 AM CSTSevere Thunderstorm WarningJANClaiborne27 min
Nov 24, 4:30 AM CSTSevere Thunderstorm WarningJANHinds45 min
Nov 24, 4:37 AM CSTTornado WarningJANHinds38 min
Nov 24, 5:10 AM CSTTornado WarningJANHinds, Madison50 min
Nov 24, 5:55 AM CSTTornado WarningJANMadison35 min
Nov 24, 6:03 AM CSTTornado WarningJANWarren42 min
Nov 24, 6:05 AM CSTSevere Thunderstorm WarningJANYazoo40 min
Nov 24, 6:17 AM CSTTornado WarningJANAttala, Leake43 min
Nov 24, 6:45 AM CSTSevere Thunderstorm WarningJANHinds, Warren45 min
Nov 24, 6:54 AM CSTSevere Thunderstorm WarningJANHolmes36 min
Nov 24, 7:11 AM CSTSevere Thunderstorm WarningJANMadison34 min
Nov 24, 7:22 AM CSTSevere Thunderstorm WarningJANAttala, Carroll23 min
Nov 24, 7:31 AM CSTSevere Thunderstorm WarningJANMontgomery29 min
Nov 24, 7:44 AM CSTSevere Thunderstorm WarningJANMadison31 min
Nov 24, 7:50 AM CSTSevere Thunderstorm WarningJANAttala40 min
Nov 24, 8:04 AM CSTSevere Thunderstorm WarningJANChoctaw, Montgomery41 min
Nov 24, 8:14 AM CSTSevere Thunderstorm WarningJANScott46 min
Nov 24, 8:18 AM CSTSevere Thunderstorm WarningJANLeake27 min
Nov 24, 8:24 AM CSTSevere Thunderstorm WarningJANRankin51 min
Nov 24, 8:32 AM CSTSevere Thunderstorm WarningJANWebster28 min
Nov 24, 8:34 AM CSTSevere Thunderstorm WarningJANAttala26 min
Nov 24, 8:36 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds24 min
Nov 24, 8:41 AM CSTTornado WarningJANChoctaw34 min
Nov 24, 8:45 AM CSTSevere Thunderstorm WarningJANLeake30 min
Nov 24, 8:49 AM CSTSevere Thunderstorm WarningJANOktibbeha, Winston26 min
Nov 24, 8:54 AM CSTTornado WarningJANLeake, Neshoba36 min
Nov 24, 8:58 AM CSTTornado WarningJANClay32 min
Nov 24, 9:02 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds28 min
Nov 24, 9:07 AM CSTTornado WarningJANOktibbeha38 min
Nov 24, 9:15 AM CSTSevere Thunderstorm WarningJANRankin30 min
Nov 24, 9:22 AM CSTTornado WarningJANClay38 min
Nov 24, 9:33 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Scott42 min
Nov 24, 9:33 AM CSTSevere Thunderstorm WarningJANCopiah, Lincoln42 min
Nov 24, 9:35 AM CSTTornado WarningJANWinston25 min
Nov 24, 9:43 AM CSTSevere Thunderstorm WarningJANSimpson32 min
Nov 24, 9:46 AM CSTTornado WarningJANCovington, Jefferson Davis44 min
Nov 24, 9:49 AM CSTTornado WarningJANLauderdale41 min
Nov 24, 9:52 AM CSTTornado WarningJANClarke38 min
Nov 24, 9:54 AM CSTTornado WarningJANSimpson, Smith51 min
Nov 24, 9:58 AM CSTTornado WarningJANNoxubee32 min
Nov 24, 10:04 AM CSTTornado WarningJANMarion41 min
Nov 24, 10:08 AM CSTTornado WarningJANLawrence, Lincoln52 min
Nov 24, 10:10 AM CSTSevere Thunderstorm WarningJANRankin35 min
Nov 24, 10:27 AM CSTTornado WarningJANCovington, Jefferson Davis48 min
Nov 24, 10:33 AM CSTTornado WarningJANLowndes27 min
Nov 24, 10:45 AM CSTTornado WarningJANJasper45 min
Nov 24, 10:50 AM CSTTornado WarningJANClarke40 min
Nov 24, 10:54 AM CSTSevere Thunderstorm WarningJANSimpson, Smith36 min
Nov 24, 11:01 AM CSTTornado WarningJANForrest, Jones, Lamar44 min
Nov 24, 11:13 AM CSTSevere Thunderstorm WarningJANLowndes, Noxubee32 min
Nov 24, 11:29 AM CSTTornado WarningJANLauderdale46 min
Nov 24, 11:33 AM CSTSevere Thunderstorm WarningJANNeshoba, Newton42 min
Nov 24, 11:33 AM CSTSevere Thunderstorm WarningJANJasper42 min
Nov 24, 11:38 AM CSTTornado WarningJANClarke37 min
Nov 24, 11:45 AM CSTSevere Thunderstorm WarningJANLamar45 min
Nov 24, 11:50 AM CSTSevere Thunderstorm WarningJANJones25 min
Nov 24, 11:56 AM CSTTornado WarningJANForrest, Lamar34 min
Nov 24, 12:02 PM CSTSevere Thunderstorm WarningJANKemper28 min
Nov 24, 12:16 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale29 min
Nov 24, 12:29 PM CSTSevere Thunderstorm WarningJANForrest, Lamar46 min
Nov 24, 1:12 PM CSTSevere Thunderstorm WarningJANForrest33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.